Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 187, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 27, 2011, 5:19 PM CDT for Lincoln County, Missouri. It took effect at Jun 28, 2011, 1:00 AM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2011, 5:19 PM CDT (22:19 UTC)
- In effect from
- Jun 28, 2011, 1:00 AM CDT
- Expired
- Jun 28, 2011, 11:05 AM CDT
- In force
- 10 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
County Lincoln County, MO
The radar
The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 19.51 ft at Jun 27, 2011, 8:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
965
WGUS43 KLSX 272219
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CDT MON JUN 27 2011
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
CUIVRE RIVER NEAR
TROY
.THIS FLOOD WARNING IS A RESULT OF THREE TO FIVE INCHES OF RAINFALL OVER
THE PAST 48 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC113-282219-
/O.NEW.KLSX.FL.W.0187.110628T0400Z-110629T0900Z/
/TRYM7.1.ER.110628T0400Z.110628T0600Z.110628T0900Z.NO/
519 PM CDT MON JUN 27 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE CUIVRE RIVER NEAR TROY
* FROM THIS EVENING TO TUESDAY MORNING.
* AT 5:00 PM MONDAY THE STAGE WAS 18.4 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS EVENING
AND CREST NEAR 21.5 FEET OVERNIGHT TONIGHT.
* IMPACT...AT 22.0 FEET...RIGHT BANK OVERFLOWS.
* IMPACT...AT 21.0 FEET...FLOOD STAGE. LEFT BANK OVERFLOWS. MINOR
FLOODING BEGINS.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/28 06/29 06/30 07/01 07/02
CUIVRE RIVER
TROY 21.0 18.37 20.5 12.3 8.7 7.4 6.92 follow-up statements
801
WGUS83 KLSX 280121
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
821 PM CDT MON JUN 27 2011
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN
MISSOURI...
CUIVRE RIVER
NEAR TROY
AT OLD MONROE
.THIS FLOOD WARNING IS A RESULT OF THREE TO FIVE INCHES OF RAINFALL OVER
THE PAST 48 HOURS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN
PREDICTED. THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS
CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC113-290121-
/O.EXT.KLSX.FL.W.0187.110628T0600Z-110629T0600Z/
/TRYM7.1.ER.110628T0600Z.110628T0600Z.110628T0600Z.NO/
821 PM CDT MON JUN 27 2011
THE FLOOD WARNING CONTINUES FOR
THE CUIVRE RIVER NEAR TROY
* FROM LATE TONIGHT TO TUESDAY MORNING.
* AT 8:00 PM MONDAY THE STAGE WAS 19.5 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR FLOOD STAGE LATE THIS
EVENING BEFORE FALLING TO NEAR 11.7 FEET WEDNESDAY MORNING.
* IMPACT...AT 21.0 FEET...FLOOD STAGE. LEFT BANK OVERFLOWS. MINOR
FLOODING BEGINS.
$$
MOC113-290120-
/O.EXT.KLSX.FL.W.0176.000000T0000Z-110702T1800Z/
/OMNM7.1.ER.110628T1800Z.110630T0000Z.110701T0600Z.NO/
821 PM CDT MON JUN 27 2011
THE FLOOD WARNING CONTINUES FOR
THE CUIVRE RIVER AT OLD MONROE
* UNTIL FRIDAY AFTERNOON.
* AT 7:00 AM MONDAY THE STAGE WAS 22.3 FEET.
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 25.7 FEET WEDNESDAY
EVENING BEFORE FALLING BELOW FLOOD STAGE FRIDAY AFTERNOON.
* IMPACT...AT 24.5 FEET...EXTENSIVE LEFT BANK AGRICULTURAL FLOODING
DEVELOPS UPSTREAM OF THE GAGE. A UTILITY ROAD IS FLOODED ALONG THE
OLD MONROE LEVEE ALONG THE LEFT BANK UPSTREAM OF THE GAGE.
* IMPACT...AT 24.0 FEET...INITIAL FLOODING UPSTREAM.
* IMPACT...AT 23.5 FEET...MINOR AGRICULTURAL LAND BEGINS TO FLOOD.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/28 06/29 06/30 07/01 07/02
CUIVRE RIVER
TROY 21.0 19.51 20.5 11.7 8.1 7.2 6.8
OLD MONROE 24.0 22.30 23.4 25.3 25.0 23.6 22.3521
WGUS83 KLSX 281605
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1105 AM CDT TUE JUN 28 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI...
THE CUIVRE RIVER NEAR
...TROY... AFFECTING LINCOLN COUNTY
.THIS STATEMENT IS A RESULT OF THE WATER LEVEL GOING BELOW THE FLOOD STAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC113-281635-
/O.CAN.KLSX.FL.W.0187.000000T0000Z-110629T0600Z/
/TRYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1105 AM CDT TUE JUN 28 2011
THE FLOOD WARNING IS CANCELLED FOR
THE CUIVRE RIVER NEAR TROY.
* AT 10:30 AM TUESDAY THE STAGE WAS 11.3 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 18.9 FEET.
THE RIVER WILL FALL TO 8.2 FEET TOMORROW MORNING.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 06/29 06/30 07/01 07/02 07/03
CUIVRE RIVER
TROY 21.0 11.33 8.2 6.9 6.5 6.2 6.0What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 27, 3:40 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 27, 3:40 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT MON JUN 27 2011
.DISCUSSION...
/339 PM CDT MON JUN 27 2011/
MAIN CONCERN IS HOW MUCH AREAL COVERAGE OF THUNDERSTORMS THERE WILL
BE THIS EVENING AND WILL THE STORMS THAT DEVELOP BE SEVERE AND/OR
HEAVY RAINFALL PRODUCERS.
THE THREE MCS'S FROM LAST NIGHT AND EARLIER TODAY REALLY STABILIZED
THE ATMOSPHERE WITH CINH STILL 100-200 J/KG OVER MUCH OF THE AND AND
LITTLE CU APPARENT ALONG THE EAST-WEST ORIENTED CONVERGENCE ZONE
OVER THE CENTRAL PART OF THE CWA. THERE IS INCREASING CU ALONG THE
COLD FRONT THAT CURRENTLY EXTENDS FROM EAST IOWA INTO WEST CENTRAL
MISSOURI...BUT IT IS LACKING A DISTINCTIVE WIND SHIFT AND
CONSEQUENTLY ANY DECENT MOISTURE CONVERGENCE. THINK A BETTER
LOCATION FOR STORM INITIATION MAY BE ALONG RESIDUAL BOUNDARY OVER
SOUTHWESTERN MISSOURI WHERE MLCAPES ARE BETWEEN 2000-4000 J/KG WITH
NO CINH. THINK THERE IS A REASONABLE POSSIBILITY THAT THUNDERSTORMS
WILL DEVELOP OVER THE NEXT FEW HOURS OVER SOUTHERN MISSOURI AND MOVE
EAST INTO THE SOUTHERN CWA THIS EVENING. CAN ALSO SEE THE POTENTIAL
FOR STORMS TO DEVELOP AS THE COLD FRONT INTERACTS WITH THE
AFOREMENTIONED CONVERGENCE ZONE OVER THE CWA. OVERALL...HAVE
LOWERED POPS IN MOST OF THE CWA TONIGHT...WITH THE BEST CHANCE
REMAINING FROM THE EASTERN OZARKS INTO SOUTH CENTRAL ILLINOIS.
THINK MOST LIKELY SCENARIO FOR SEVERE WEATHER IS IF SEVERE
THUNDERSTORMS DEVELOP OVER SOUTHWESTERN MISSOURI MOVE EASTWARD INTO
THE SOUTHERN PART OF THE CWA AS SUPERCELLS OR MORE LIKELY ANOTHER
MCS. WHILE THE GROUND IS SATURATED OVER MUCH OF THE AREA...HAVE
BEGUN TO TRIM BACK ON THE FLASH FLOOD WATCH OVER CENTRAL AND
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHERE PWAT VALUES ARE
NOT AS HIGH AS YESTERDAY AND STORM COVERAGE ISOLATED. IF
THUNDERSTORM DEVELOPMENT IS NOT WIDESPREAD...THEN REST OF THE WATCH
MAY NEED TO BE CANCELED BEFORE MIDNIGHT.
THINK THAT STORM COVERAGE WILL BE LIMITED AFTER MIDNIGHT AS UPPER
FLOW BECOMES INCREASINGLY NORTHWESTERLY PUSHING COLD FRONT OUT OF
THE AREA. THEN UPPER RIDGE BUILDS OVER THE AREA THE NEXT FEW DAYS
MAKING DRY WEATHER THE RULE. STILL LOOKS LIKE THAT TEMPERATURES
WILL INCREASE THROUGH LATE WEEK WITH HEAT INDEX VALUES SURPASSING
100 DEGREES. SOME QUESTION ON HOW HOT IT WILL BE OVER THE WEEKEND
AS MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT THAT THERE MAY BE
MORE CLOUDS AND A CHANCE OF RAIN OVER THE WEEKEND.
BRITT
&&
.AVIATION...
/1207 PM CDT MON JUN 27 2011/
THE WARM FRONT THAT HAS BEEN IN THE AREA FOR SEVERAL DAYS WAS
PUSHED BACK TO THE SOUTH OVERNIGHT BY SEVERAL THUNDERSTORM
COMPLEXES. A COLD FRONT WAS ALSO APPROACHING THE AREA FROM THE
NORTH. THESE FEATURES WILL SUPPORT AFTERNOON THUNDERSTORMS ONCE
AGAIN AT THE TAF SITES. WINDS WILL TURN NWLY BEHIND THE COLD
FRONT.
SPECIFICS FOR KSTL...THUNDERSTORMS ARE POSSIBLE AGAIN THIS
AFTERNOON NEAR A WARM FRONT THAT HAS BEEN UNABLE TO LIFT
NORTHWARD. AN APPROACHING COLD FRONT SHOULD MOVE THROUGH KSTL BY
04Z TONIGHT WITH WINDS TURNING NWLY AFTER FROPA. VFR CONDITIONS
WITH SCT DIURNAL CU ARE EXPECTED TOMORROW BEHIND THE FRONT.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR CRAWFORD MO-
FRANKLIN MO-GASCONADE MO-JEFFERSON MO-LINCOLN MO-ST.
CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-
STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.
IL...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BOND IL-CALHOUN
IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Jun 27, 4:00 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 400 PM CDT MON JUN 27 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281215- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 400 PM CDT MON JUN 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER THE REGION THIS EVENING. A FEW STORMS COULD STILL PRODUCE LOCALLY HEAVY RAINFALL THAT COULD PRODUCE CAUSE FLASH FLOODING. IN ADDITION...A FEW STORMS COULD PRODUCE LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND ISOLATED TORNADO MAINLY SOUTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR THUNDERSTORMS OVER THE AREA SUNDAY AND SUNDAY NIGHT. POTENTIALLY DANGEROUS HEAT AND HUMIDITY ARE SET TO BUILD INTO THE REGION FOR THURSDAY AND FRIDAY...ESPECIALLY FOR THE SAINT LOUIS METRO AREA...WITH HEAT INDEX VALUES REACHING AS HIGH AS 105 DURING THE AFTERNOON AND EARLY EVENING HOURS. THIS MAY CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER...HEAVY RAINFALL OF AN INCH OR GREATER...OR ANY FLOODING TO THE NATIONAL WEATHER SERVICE. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 14 min |
| Jun 26, 7:26 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 38 min |
| Jun 26, 8:28 PM CDT | River Flood Warning | LSX | Boone, Callaway, Cole, Moniteau | 65 days |
| Jun 26, 8:30 PM CDT | Flash Flood Warning | LSX | Knox, Lewis | 12 hr |
| Jun 26, 8:34 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 41 min |
| Jun 26, 9:09 PM CDT | River Flood Warning | LSX | Lewis | 4 days |
| Jun 26, 9:09 PM CDT | River Flood Warning | LSX | Marion | 5 days |
| Jun 26, 9:16 PM CDT | Severe Thunderstorm Warning | LSX | Lewis | 59 min |
| Jun 27, 12:11 AM CDT | Severe Thunderstorm Warning | LSX | Knox | 19 min |
| Jun 27, 12:26 AM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Marion, Monroe, Ralls, Shelby | 49 min |
| Jun 27, 12:52 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Monroe, Montgomery, Pike and 1 more | 53 min |
| Jun 27, 12:55 AM CDT | Tornado Warning | LSX | Marion, Monroe, Ralls, Shelby | 20 min |
| Jun 27, 1:08 AM CDT | Tornado Warning | LSX | Marion, Monroe, Pike, Ralls | 37 min |
| Jun 27, 1:13 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 62 min |
| Jun 27, 1:27 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Lincoln, Montgomery, Pike, Saint Charles and 1 more | 63 min |
| Jun 27, 1:43 AM CDT | Tornado Warning | LSX | Pike | 32 min |
| Jun 27, 2:04 AM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Saint Charles, Saint Louis | 41 min |
| Jun 27, 2:17 AM CDT | Severe Thunderstorm Warning | LSX | Callaway, Crawford, Franklin, Gasconade, Jefferson, Montgomery and 5 more | 43 min |
| Jun 27, 2:42 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis | 48 min |
| Jun 27, 3:01 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Sainte Genevieve, Saint Francois, Washington | 29 min |
| Jun 27, 3:14 AM CDT | River Flood Warning | LSX | Marion | 4 days |
| Jun 27, 4:18 AM CDT | Severe Thunderstorm Warning | LSX | Cole, Moniteau, Osage | 23 min |
| Jun 27, 8:22 AM CDT | Areal Flood Warning | LSX | Knox, Lewis | 12 hr |
| Jun 27, 8:25 AM CDT | River Flood Warning | LSX | Marion | 4 days |
| Jun 27, 3:11 PM CDT | River Flood Warning | LSX | Franklin, Warren | 22 days |
| Jun 27, 3:11 PM CDT | River Flood Warning | LSX | Saint Charles, Saint Louis | 44 days |
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.